Solution of delay differential equations via a homotopy perturbation method. (English) Zbl 1145.34353

Summary: Delay differential equations (denoted as DDE) have a wide range of application in science and engineering. They arise when the rate of change of a time-dependent process in its mathematical modeling is not only determined by its present state but also by a certain past state. Recent studies in such diverse fields as biology, economy, control and electrodynamics have shown that DDEs play an important role in explaining many different phenomena. In particular they turn out to be fundamental when ODE-based models fail. In this research, the solution of a delay differential equation is presented by means of a homotopy perturbation method and then some numerical illustrations are given. These results reveal that the proposed method is very effective and simple to perform.


34K06 Linear functional-differential equations
65L99 Numerical methods for ordinary differential equations
92D99 Genetics and population dynamics
Full Text: DOI


[1] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic press, Inc. New York · Zbl 0777.34002
[2] Dugard, L.; Verriest, E.I., ()
[3] He, J.H., Homotopy perturbation technique, Computational methods in applied mechanics and engineering, 178, 257-262, (1999) · Zbl 0956.70017
[4] He, J.H., A coupling method of a homotopy technique and a perturbation technique for non-linear problems, International journal of non-linear mechanics, 35, 37-43, (2000) · Zbl 1068.74618
[5] He, J.H., Homotopy perturbation method: A new nonlinear analytical technique, Applied mathematics and computation, 135, 73-79, (2003) · Zbl 1030.34013
[6] He, J.H., Homotopy perturbation method for solving boundary value problems, Physics letters A, 350, 87-88, (2006) · Zbl 1195.65207
[7] Wang, Q., Homotopy perturbation method for fractional kdv – burgers equation, Chaos, solitons and fractals, 35, 843-850, (2008) · Zbl 1132.65118
[8] Ganji, D.D.; Rafei, M., Solitary wave solutions for a generalized hirota – satsuma coupled KdV equation by homotopy perturbation method, Physics letters A, 356, 131-137, (2006) · Zbl 1160.35517
[9] Cveticanin, L., Homotopy perturbation method for pure nonlinear differential equation, Chaos, solitons and fractals, 30, 1221-1230, (2006) · Zbl 1142.65418
[10] He, J.H., Application of homotopy perturbation method to nonlinear wave equations, Chaos, solitons and fractals, 26, 695-700, (2005) · Zbl 1072.35502
[11] Ganji, D.D.; Sadighi, A., Application of homotopy-perturbation and variational iteration methods to nonlinear heat transfer and porous media equations, Journal of computational and applied mathematics, 207, 24-34, (2007) · Zbl 1120.65108
[12] M. Rafei, D.D. Ganji, H. Daniali, Solution of the epidemic model by homotopy perturbation method, Applied Mathematics and Computation (in press) · Zbl 1112.92054
[13] Chun, C.; Ham, Y., Newton-like iteration methods for solving non-linear equations, Communications in numerical methods in engineering, 22, 475-487, (2006) · Zbl 1092.65041
[14] A. Rajabi, Homotopy perturbation method for fin efficiency of convective straight fins with temperature-dependent thermal conductivity, Physics Letters A (in press) · Zbl 1203.74148
[15] Ghasemi, M.; Tavassoli Kajani, M.; Babolian, E., Numerical solutions of the nonlinear integro-differential equations: wavelet-Galerkin method and homotopy perturbation method, Applied mathematics and computation, 188, 450-455, (2007) · Zbl 1114.65368
[16] A. Beléndez, T. Beléndez, A. Márquez, C. Neipp, Application of He’s homotopy perturbation method to conservative truly nonlinear oscillators, Chaos, Solitons and Fractals (in press)
[17] Siddiqui, A.M.; Zeb, A.; Ghori, Q.K.; Benharbit, A.M., Homotopy perturbation method for heat transfer flow of a third grade fluid between parallel plates, Chaos, solitons and fractals, 36, 182-192, (2008) · Zbl 1152.80327
[18] Chun, C., Integration using he’s homotopy perturbation method, Chaos, solitons and fractals, 34, 1130-1134, (2007) · Zbl 1142.65464
[19] Dehghan, M., Finite difference procedures for solving a problem arising in modeling and design of certain optoelectronic devices, Mathematics and computers in simulation, 71, 16-30, (2006) · Zbl 1089.65085
[20] Dehghan, M., A computational study of the one-dimensional parabolic equation subject to nonclassical boundary specifications, Numerical methods for partial differential equations, 22, 220-257, (2006) · Zbl 1084.65099
[21] Shakeri, F.; Dehghan, M., Inverse problem of diffusion equation by he’s homotopy perturbation method, Physica scripta, 75, 551-556, (2007) · Zbl 1110.35354
[22] Dehghan, M.; Shakeri, F., Solution of a partial differential equation subject to temperature overspecification by he’s homotopy perturbation method, Physica scripta, 75, 778-787, (2007) · Zbl 1117.35326
[23] M. Dehghan, F. Shakeri, The use of He’s homotopy perturbation method for solving a partial differential equation arising in modeling of flow in porous media, Journal of Porous Media (2008) (in press)
[24] Dehghan, M.; Shakeri, F., Solution of an integro-differential equation arising in oscillating magnetic fields using he’s homotopy perturbation method, Progress in electromagnetics research, 78, 361-376, (2008)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.